I have been to an opthalmologist and she states that my symptoms are due to Posterior Vitreous Detachment. My symptoms are as follows:
Day 1 - Left eye has a dusty/cloudy patch in peripheral vision
Day 2 - Left eye has a dusty/cloudy patch in peripheral vision AND center of vision as well
Day 3 - Same as Day 2 above AND now similar dusty/cloudy symptoms in right eye, peripheral vision AND center of vision affected, although not as much as the left eye
I'm not a doctor myself obviously, but it strikes me that having cloudy patches in both of my eyes within such a short time frame would be very coincidental if Posterior Vitreous Detachment doesn't start at the same time in both eyes. I accept that it's tricky for you to guess what could be causing these symptoms without seeing me, but what else "could" cause this kind of behavior in the eyes?
I have only seen one patient with bilateral posterior retinal detachments in both eye. I sent him to a retinal colleague who see probably the most retinal patient in the LA area and he had never seen one until my patient. Together we have about 60 years experience.
If the cloud area of vision are in the same side (right or left), it may be due to some thing in the brain.
I haven't been told that there are retinal detachments (I'm not getting flashing lights or a black curtain across the eye etc.), but have been told that there is Vitreous detachment in both eyes and this is causing my symptoms.
The cloudy area is on the outside of both eyes, outside, or to my right for the right eye and for the left eye, it's on my left hand side. To draw a picture of this:
cloudy -----> |EYE| NOSE |EYE| <----- cloudy
Is this what you mean when you say "If the cloud area of vision are in the same side"?
The cloudiness sometimes appears in the middle of the eye on either side, but this is not nearly as frequent as the outside.
Also, it seems that when it's happening in one eye, that it isn't happening in the other eye.
I never had any floaters in either side and am slightly far sided.
Always had perfect eyes until ~ 7 mo ago when I started noticing bad/stringy floaters in both eyes. About the same time I also got visual snow and other neurologic symptoms. The bulk of the floaters occurred over several weeks and have slowed down. Optomologist figured that it could be PVD in both eyes, but my case is admittedly complicated.
I have a very interesting theory. I have webs and hairy strands ( a few dots) all through my field of vision in BOTH eyes. I had botox a few years ago that caused temporary ptosis in both eyes. The next day I noticed a few floaters. They did go away. Then a year later I had botox again and had ptsosis which lasted a few weeks. I had a few more webs but gradually they went away. I asked my opth if there could be a relation between botox and floaters and he said absolutely not. He said they use botox for certain eye conditions.
So I had botox recently again which caused ptsosis for a month and tons of webs in my whole field of vision within a few days after. Went to opth and no sign of PVD or RD. I believe it is from the botox in my forehead. No other eye doc agrees. I read the Botox website and they claim that a person reported glaucoma the day after botox with pressures of 50 in both eyes. Someone also told me they knew someone with RD after Botox but haven't been able to confirm that report. It is heresay. What is your opinion on this? It has caused me a LOT of anxiety in my life. People say to ignore the floaters but it is hard when it affects my whole field of vision. Will these go away?
I would stop doing botox if I were you then. Esp if you think it is causing you all these vision problems. I would worry about my vision for now and not touch the botox anymore or for a while at least if I were you. With all due respect, this is just my opinion.
I have Pseudo xanthoma Elasticum and have received avastin shots in my right eye since jan 08... Aug 08 after the shot I have had a vitreous detachment. Then 5 weeks ago my good eye did the same thing and now I have double vitreous detachments in both eyes... I was told by the eye doc that I saw that I would have this for at least 5 yrs or longer... I cant imagine this... lving this way.. When I am reading something it looks like paint dripping... I was told it is due to the detachment... any thoughts?? thank you
Over the past several months, I've been seeing strolling lights within my field of vision. I saw a retinal specialist who told me that my retinal was thinning but not torn. He told me that if it got any worse, that he could do a laser treatment in the office. I'm seeing these lights about 3 to 5 times per hour, this is nerve racking at times. Should I be concerned even though the retinal specialist is not?
No except in the case of trauma. Varies, most of the changes occur within 3 months. If the PVD does not tear or detach the retina no effects other than bothersome floaters. About 10% of people in their 20's have PVDs
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.